Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 28, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Aug 28, 2012, 9:42 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2012, 9:42 PM EDT (01:42 UTC)
- Expired
- Aug 29, 2012, 4:13 AM EDT
- In force
- 7 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
447 WHUS72 KMFL 290142 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 942 PM EDT TUE AUG 28 2012 ...SMALL CRAFT ADVISORY FOR OFF SHORE GULF WATERS... GMZ676-290945- /O.NEW.KMFL.SC.Y.0028.120829T0142Z-120829T1200Z/ GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 942 PM EDT TUE AUG 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. * WINDS AND WAVES: SEAS TO NEAR 7 FEET ARE POSSIBLE ACROSS THE OFF SHORE GULF WATERS THIS EVENING AND WILL LINGER OVER NIGHT UNTIL WEDNESDAY MORNING AND WILL SLOWLY SUBSIDE THEREAFTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
806 WHUS72 KMFL 290813 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 413 AM EDT WED AUG 29 2012 ...THE SMALL CRAFT ADVISORY FOR THE OFFSHORE GULF WATERS HAS BEEN DISCONTINUED... GMZ676-290915- /O.CAN.KMFL.SC.Y.0028.000000T0000Z-120829T1200Z/ GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 413 AM EDT WED AUG 29 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS IN THE OFFSHORE GULF WATERS ARE EXPECTED TO SUBSIDE TO 6 FEET EARLY THIS MORNING. HOWEVER, MARINERS ARE STILL URGED TO EXERCISE CAUTION. SEAS ARE EXPECTED TO SUBSIDE BELOW 6 FEET LATER THIS EVENING. $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 28, 8:04 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 28, 8:04 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
804 PM EDT TUE AUG 28 2012
.AVIATION...
SOUTHERLY FLOW WILL CONTINUE ACROSS THE REGION THIS EVENING AND OVER
NIGHT. THERE ARE LINGERING SHOWERS AND ISOLATED THUNDERSTORMS IN
THE VICINITY OF TPBI WITH VCTS ASSIGNED FOR THE NEXT COUPLE OF
HOURS. SHOWERS CONTINUE TO FORM IN THE FLORIDA STRAITS AND MOVE
NORTHWARD INTO THE GULF WATERS WITH VCSH ASSIGNED TO TERMINAL
KAPF. WILL AMEND WITH VCTS IF NECESSARY LATER THIS EVENING BUT SO
FAR LIGHTNING IS ISOLATED. MAINLY VFR CONDITIONS EXPECTED TO
PREVAIL FOR ALL TERMINALS THE REMAINING EVENING HOURS AND INTO EARLY
WEDNESDAY MORNING. HOWEVER...WITH THE OCCURRENCE OF SHOWERS
PERIODS OF SUB- VFR CONDITIONS POSSIBLE WITH BRIEF PERIODS OF IFR
CONDITIONS POSSIBLE.
60
&&
.PREV DISCUSSION... /ISSUED 223 PM EDT TUE AUG 28 2012/
DISCUSSION...
SHOWERS AND THUNDERSTORMS WERE BEGINNING TO DEVELOP ACROSS THE
REGION THIS AFTERNOON. STORM MOTION IS TO THE NORTH AROUND 10
KNOTS. SO WITH LINES OF SHOWERS AND STORMS DEVELOPING...TRAINING
OF STORMS IS POSSIBLE. THESE STORMS WERE BEGINNING TO DEVELOP OVER
THE AREAS THAT WERE FLOODED BY HEAVY RAIN THIS WEEKEND...ACROSS
BROWARD AND PALM BEACH COUNTIES. THIS IS A MAJOR CONCERN GOING
THROUGH THE REST OF THIS AFTERNOON AND INTO THE EVENING HOURS...AS
ANY RAINFALL WILL AGGRAVATE THE FLOODING PROBLEMS IN THESE
REGIONS. FLASH FLOOD WARNINGS MAY BE NEEDED FOR PALM BEACH AND
BROWARD COUNTIES ONCE AGAIN IF THESE LINES OF STORMS PERSIST.
AREAL FLOOD WARNINGS AND FLOOD WATCHES REMAIN FOR PALM BEACH AND
BROWARD COUNTIES THROUGH THIS EVENING.
JUST TO SHOW HOW MUCH RAIN HAS FALLEN THIS MONTH ACROSS PALM BEACH
COUNTY...PALM BEACH INTERNATIONAL AIRPORT SET A 2-DAY RAINFALL
RECORD FOR THE MONTH OF AUGUST...RECORDING 9.03 INCHES OF RAIN ON
THE 26TH AND 27TH. IN ADDITION...PALM BEACH INTERNATIONAL AIRPORT
HAS ALREADY SET A RECORD FOR THE MOST RAINFALL RECEIVED IN THE
MONTH OF AUGUST. SO FAR THIS MONTH (THROUGH THE 27TH)...THE
AIRPORT HAS RECEIVED 22.28 INCHES OF RAIN AND THE OLD RECORD FOR
THE MONTH OF AUGUST WAS 20.12 INCHES OF RAIN BACK IN 1995. EVEN
MORE RAIN THAN THIS HAS FALLEN TO THE WEST OF THE AIRPORT...WHERE
THE FLOODING CONDITIONS ARE ONGOING.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS MOST OF THE REST OF
SOUTH FLORIDA THIS AFTERNOON...DUE TO THE DEEP TROPICAL MOISTURE
AND SOUTHERLY FLOW. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE
AS WELL...MAINLY DUE TO WATER LOADING WITH WET MICRO/MACROBURSTS.
CAPE VALUES ARE ALREADY IN EXCESS OF 4000 J/KG ACROSS THE REGION
WITH TEMPERATURES IN THE UPPER 80S TO LOWER 90S AND DEWPOINTS IN
THE UPPER 70S.
THE SUBTROPICAL RIDGE AXIS ACROSS THE WESTERN ATLANTIC WILL NUDGE
TO THE NORTHWEST TONIGHT TOWARDS NORTHEAST FLORIDA AS HURRICANE
ISAAC MOVES TO THE WEST NORTHWEST. THIS WILL ALLOW THE FLOW
ACROSS THE REGION TO BECOME MORE SOUTHEASTERLY...AND ALSO BRING IN
A LITTLE DRIER AIR TO THE EAST COAST. IN ADDITION...THERE IS AN
UPPER LOW OVER THE CENTRAL/WESTERN CARIBBEAN THAT WILL PUSH TO
THE WEST TO THE SOUTH OF CUBA ON WEDNESDAY THAT MAY PROVIDE SOME
UPPER LEVEL CONVERGENCE AND SUBSIDENCE FOR THE EAST COAST AREAS.
HOWEVER...THERE WILL BE A CHANCE OF SHOWERS ALONG THE SEA BREEZE
NEAR THE COAST BEFORE THE STORMS PUSH SLOWLY TO THE NORTHWEST.
EASTERLY FLOW IS EXPECTED ON THURSDAY...WITH SHOWERS AND STORMS
PUSHING TOWARDS THE INTERIOR AND TOWARDS THE GULF COAST. THIS MAY
FINALLY ALLOW FOR THE EAST COAST TO DRY OUT SOME. HOWEVER...A FEW
SHOWERS OR THUNDERSTORMS CANNOT BE RULED OUT. TEMPERATURES WILL
REMAIN IN THE UPPER 80S TO LOW 90S THROUGH THIS PERIOD...WITH LOWS
IN THE 70S TO AROUND 80 DEGREES.
FOR THE LONG TERM...THE GFS IS SHOWING A BACKDOOR FRONT MOVING
SOUTHWEST OVER THE WESTERN ATLANTIC AROUND HIGH PRESSURE LOCATED
OVER THE SOUTHEAST AS ISAAC MOVES INTO THE OHIO VALLEY. THIS MAY
FORCE MORE OF A NORTHEASTERLY FLOW ACROSS THE REGION ON
SATURDAY...WITH A BIT OF MOISTURE INCREASE. EAST TO NORTHEAST FLOW
WILL THEN CONTINUE THROUGH THE WEEKEND INTO EARLY NEXT WEEK...WITH
SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY...FOCUSED TOWARDS THE
GULF COAST IN THE AFTERNOON.
AVIATION...
SCATTERED TO NUMEROUS SHOWERS/TSTMS WILL CONTINUE TO DEVELOP AND
BECOME CONCENTRATED OVER THE NORTHERN AND NORTHEASTERN AREAS FROM
THE LAKE TO BROWARD REGION. WILL INCLUDE VCTS WORDING IN THE
PBI/FLL TAFS FOR NOW AND UPGRADE AS CONDITIONS WARRANT. PERIODS
WITH SUB VFR CIGS/VSBYS ALONG WITH GUSTY WINDS ASSOCIATED WITH ANY
HEAVY SHOWER/TSTM WILL REMAIN POSSIBLE THROUGH THE EVENING PERIODS
TODAY BEFORE TRENDING DOWN OVERNIGHT TONIGHT. WINDS WILL REMAIN
MOSTLY OUT OF THE SOUTHERLY DIRECTION TODAY...THEN BEGIN TO BACK
TOWARD THE ESE BY THIS TIME TOMORROW. AS A RESULT...SHOULD SEE THE
AFTERNOON CONVECTION BEGINNING TO SHIFT BACK TOWARD THE INLAND AND
WESTERN SECTIONS OF THE FL PENINSULA WEDNESDAY AFTERNOON/EVENING.
85/AG
MARINE...
WINDS WILL BEGIN TO SHIFT TO THE SOUTHEAST TONIGHT AND EAST ON
WEDNESDAY AS THE SUBTROPICAL RIDGE BUILDS OVER THE WESTERN
ATLANTIC TOWARDS NORTH FLORIDA. WINDS NEAR 20 KNOTS OVER THE GULF
WATERS WILL DECREASE TO 15 TO 20 KNOTS TONIGHT. WINDS OVER THE
ATLANTIC WATERS WILL REMAIN IN THE 10 TO 15 KNOT RANGE.
THIS WILL ALLOW FOR THE SEAS IN THE ATLANTIC WATERS TO FALL TO 2
TO 3 FEET TONIGHT. THE NEARSHORE SEAS IN THE GULF WATERS WILL
FALL TO 2 TO 4 FEET TONIGHT...WHILE THE OFFSHORE GULF SEAS WILL
SUBSIDE TO 4 TO 6 FEET LATE TONIGHT. THEREFORE...THE SCA WILL
REMAIN FOR THE GULF WATERS THROUGH THIS AFTERNOON.
FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE THE 35 PERCENT
CRITICAL VALUE FOR THIS WEEK OVER SOUTH FLORIDA. SO NO PROBLEMS
ARE EXPECTED WITH THE FIRE WEATHER FOR SOUTH FLORIDA THIS WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 77 90 77 90 / 40 30 20 30
FORT LAUDERDALE 78 90 78 89 / 30 30 20 20
MIAMI 77 90 78 90 / 20 30 20 20
NAPLES 76 90 76 90 / 20 40 20 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR COASTAL BROWARD-
COASTAL PALM BEACH-INLAND BROWARD-INLAND PALM BEACH-METRO
BROWARD-METRO PALM BEACH.
HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR COASTAL
BROWARD-COASTAL COLLIER-COASTAL MIAMI DADE-COASTAL PALM
BEACH.
AM...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT
20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL
EXTENDING FROM 20 TO 60 NM.
&&
DISCUSSION/MARINE/FIRE...60/BD
AVIATION/RADAR...57/DGHazardous weather outlook, Aug 28, 6:20 PM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 620 PM EDT TUE AUG 28 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 291100- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 620 PM EDT TUE AUG 28 2012 ...FLOOD WARNING MUCH OF BROWARD/PALM BEACH COUNTIES THROUGH WEDNESDAY EVENING... ...HIGH RISK OF RIP CURRENTS ATLANTIC AND GULF BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT FLOODING: A FLOOD WARNING CONTINUES ACROSS A LARGE PORTION OF PALM BEACH AND BROWARD COUNTIES EFFECTIVE UNTIL WEDNESDAY EVENING. THE ONGOING FLOODING PROBLEMS WILL CONTINUE AS IT WILL TAKE TIME FOR THE FLOOD WATERS TO DRAIN. EXTENSIVE FLOODING WILL CONTINUE IN AREAS, WITH THE HARDEST HIT AREA IN AND AROUND WELLINGTON. WHILE WIDESPREAD HEAVY RAINS ARE NOT EXPECTED TONIGHT, A FEW HEAVY SHOWERS ARE STILL POSSIBLE. ANY ADDITIONAL RAINS WOULD EXACERBATE THE ONGOING FLOODING SITUATION. THUNDERSTORMS: A FEW THUNDERSTORMS WILL CONTINUE INTO THE EVENING, CONTAINING TORRENTIAL RAINS, A FEW LIGHTNING STRIKES. RIP CURRENTS: A HIGH RISK OF RIP CURRENTS CONTINUES AT THE ATLANTIC AND GULF COAST BEACHES. WAVES: SEAS OF AROUND 7 FEET WILL CONTINUE IN THE OUTER COASTAL WATERS BEYOND 20 NAUTICAL MILES OFF OF THE COLLIER COUNTY COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FLOODING WILL CONTINUE ACROSS PORTIONS OF PALM BEACH AND BROWARD COUNTIES AS IT WILL TAKE AWHILE FOR THE FLOOD WATERS TO DRAIN. WHILE WIDESPREAD ADDITIONAL HEAVY RAINFALL IS NOT EXPECTED, ISOLATED HEAVY SHOWERS AND THUNDERSTORMS COULD PRODUCE A QUICK FEW INCHES IN A SHORT AMOUNT OF TIME. SCATTERED THUNDERSTORMS AFFECTING PRIMARILY THE INTERIOR AND WEST WILL OCCUR DAILY. ALSO, THERE WILL BE A RISK OF RIP CURRENTS DAILY AT THE ATLANTIC BEACHES. .SPOTTER INFORMATION STATEMENT... REPORT FLOODING, HIGH RAIN AMOUNTS, OR STRONG WIND GUSTS TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Local storm report, Aug 28, 4:06 PM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
406 PM EDT TUE AUG 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM MARINE TSTM WIND 10 WNW CANAL POINT 26.92N 80.78W
08/28/2012 E40.00 MPH AMZ610 FL MESONET
A WIND GUST OF 35 KNOTS/40 MPH WAS RECORDED BY A MESONET
SENSOR ON CENTRAL LAKE OKEECHOBEE.
&&
GREGORIALocal storm report, Aug 28, 6:27 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
627 PM EDT TUE AUG 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM MARINE TSTM WIND 10 WSW CANAL POINT 26.80N 80.78W
08/28/2012 M51 MPH AMZ610 FL MESONET
A SENSOR ON SOUTHEAST LAKE OKEECHOBEE RECORDED A WIND
GUST OF 44 KNOTS/51 MPH ASSOCIATED WITH A THUNDERSTORM.
&&
GREGORIANearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.